Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 80, NWS Denver/Boulder, CO

June 26, 2008Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2008, 3:12 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 3:12 PM MDT (21:12 UTC)
Expired
Jun 26, 2008, 3:51 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2801 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 262112
SVRBOU
COC123-262215-
/O.NEW.KBOU.SV.W.0080.080626T2112Z-080626T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
312 PM MDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 415 PM MDT

* AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM PRODUCING THE DAMAGING WINDS WAS
  CENTERED 4 MILES SOUTHEAST OF GILCREST...OR 11 MILES SOUTH OF
  GREELEY...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGGEN...
  RIVERSIDE RESERVOIR...PROSPECT VALLEY...PLATTEVILLE...MILTON
  RESERVOIR...MILLIKEN...MEAD...LOCHBUIE...LA SALLE...KERSEY...
  KEENESBURG...JOHNSTOWN...HUDSON...GILCREST...FREDERICK...FORT
  LUPTON...FIRESTONE...EVANS...ERIE...DACONO...NORTHEASTERN
  NORTHGLENN...SOUTHEASTERN GREELEY AND NORTHEASTERN BROOMFIELD.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. HOWEVER...THERE MAY BE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

LAT...LON 4000 10415 4000 10496 4004 10497 4002 10500
      4001 10499 4000 10506 4034 10505 4047 10415
TIME...MOT...LOC 2111Z 300DEG 22KT 4024 10470

$$
BARJENBRUCH
1 follow-up statement
000 
WWUS55 KBOU 262151
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
351 PM MDT THU JUN 26 2008

COC123-262201-
/O.CAN.KBOU.SV.W.0080.000000T0000Z-080626T2215Z/
WELD CO-
351 PM MDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE DAMAGING WIND GUSTS.

LAT...LON 4000 10415 4000 10496 4004 10497 4002 10500
      4001 10499 4000 10506 4034 10505 4047 10415
TIME...MOT...LOC 2151Z 300DEG 22KT 4012 10442

$$
BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 12 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT THU JUN 26 2008

.SHORT TERM...ISOLATED CONVECTIVE ACTIVITY AROUND THE CWA THIS
AFTERNOON PRODUCING MOSTLY DRY MICROBURSTS.  A BIT MORE MOISTURE
EXISTS IN THE FAR EASTERN REACHES OF THE CWA SO STILL CANNOT RULE
OUT SOME MARGINALLY SEVERE HAIL OUT THERE THIS EVENING.  IN ADDITION
RADAR DATA SHOWING QUITE A FEW BOUNDARIES RUNNING AROUND WHICH MIGHT
BE CAPABLE OF PRODUCING NONSUPERCELL TORNADOES.  AFTER THIS EVENING
CONVECTION FOCUS SHIFTS TO THE UPPER TROUGH THAT WILL MOVE INTO THE
GREAT PLAINS LATER TONIGHT AND TOMORROW WHICH WILL PUSH A COOL SURGE
OF HIGH PRESSURE AND A WIND SHIFT INTO THE CWA EAST OF THE MOUNTAINS
FRIDAY MORNING.  THE IMPACT THIS WILL HAVE ON CONVECTION TOMORROW IS
NOT NECESSARILY CLEAR AT THIS POINT AS SOMETIMES THESE SURGES BRING
ENOUGH LOW LEVEL STABILITY TO CAP THE CONVECTION COMPLETELY AND
OTHER TIMES THEY ARE SUFFICIENT TO SUPPRESS IT FOR A GOOD CHUNK OF
THE DAY ONLY TO HAVE IT BLOW UP QUITE LATE IN THE AFTERNOON.  THE
CURRENT GRIDS HAVE THE BEST CHANCES TOMORROW NEAR AND OVER THE HIGH
TERRAIN AND THIS SEEMS AN APPROPRIATE ROUTE TO TAKE AT THIS POINT.

.LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS WELL TO OUR WEST AND
NORTHWEST FRIDAY NIGHT AND SATURDAY WITH A PRETTY DECENT UPPER
CLOSED LOW OVER THE GREAT LAKES AREA.  AS A RESULT...THE FORECAST
AREA IS UNDER NORTHWESTERLY FLOW ALOFT.  BY SUNDAY AND SUNDAY NIGHT
THE UPPER RIDGE AXIS SLIDES EASTWARD SOMEWHAT...BUT IT IS STILL TO
THE WEST OF THE FORECAST AREA.  THE FLOW ALOFT REMAINS NORTHWESTERLY
SUNDAY AND SUNDAY NIGHT BUT WEAKENS BY LATE AFTERNOON AND NIGHT.
THE SYNOPTIC SCALE ENERGY IS BENIGN THROUGH THE PERIODS.  THE
BOUNDARY LAYER FLOW IS PROGGED TO BE EAST-NORTHEASTERLY THROUGH MUCH
OF THE PERIOD.  FOR MOISTURE...THE EASTERN TWO-THIRDS OF THE
FORECAST AREA IS PRETTY MOIST FRIDAY NIGHT AND SATURDAY.  IT DRIES
OUT SATURDAY NIGHT INTO SUNDAY.  THERE IS SOME MOISTURE BY LATE DAY
SUNDAY.  THE BOUNDARY LAYER DEW POINT FIELDS HAVE 50S F DEW POINTS
OVER THE PLAINS AND FOOTHILLS FRIDAY NIGHT AND MUCH OF SATURDAY.
SATURDAY NIGHT AND SUNDAY THEY DECREASE INTO THE MID 30S F TO MID
40S F...BUT A BIT HIGHER OVER THE PALMER RIDGE.  PRECIPITABLE WATER
VALUES ARE IN THE 0.80 TO 1.00 INCH RANGE FRIDAY NIGHT AND
SATURDAY...WITH 0.50 TO 0.70 INCH SATURDAY NIGHT AND SUNDAY FOR THE
PLAINS.  THERE IS A THETA-E AXIS ACROSS THE PALMER RIDGE...FOOTHILLS
...AND ADJACENT PLAINS FRIDAY EVENING.  ON SATURDAY ITS OVER SOUTH
CENTRAL COLORADO.  THE SAME FOR SUNDAY...BUT IT IS NOSING UP INTO
THE WESTERN FORECAST AREA SOMEWHAT.  CROSS SECTIONS SHOW A PRETTY
STRONG CAP IN THE MID LEVELS OVER MOST OF THE PLAINS THROUGH ALL THE
PERIODS.  FOR CAPE...THERE IS SOME OVER THE SOUTHERN FORECAST AREA
AND FOOTHILLS FRIDAY EVENING.  ON SATURDAY...THERE IS EVEN LESS IN
ABOUT THE SAME AREAS.  THERE IS NONE ON THE PLAINS SUNDAY...JUST A
BIT OVER THE MOUNTAINS AND FOOTHILLS LATE IN THE DAY.  THE QPF
FIELDS ARE VERY SPARSE.  AGAIN...POPS WILL BE 0%-20%...BEST IN THE
FOOTHILLS FOR THE MOST PART.  STABILITY WILL BE AN ISSUE OVER MOST
OF THE PLAINS.  FOR TEMPERATURES...SATURDAYS HIGHS ARE 0-2 C COOLER
THAN FRIDAYS.  SUNDAYS WARM-UP 0-1.5 C.  FOR THE LATER DAYS...
MONDAY THROUGH THURSDAY...MODELS HAVE THE RIDGE AXIS RIGHT OVER THE
FORECAST AREA THROUGH THE PERIOD.  THE UPPER RIDGE DOES NOT LOOK AS
STRONG ON THE LATEST RUNS COMPARED TO THE LAST COUPLE DAYS.
MOISTURE IS LIMITED.  TEMPERATURES ARE AT OR A BIT ABOVE SEASONAL
NORMALS.

&&

.AVIATION...MICROBURST ACTIVITY WILL AFFECT THE AREA TERMINALS
THROUGH ABOUT 02Z.  OTHERWISE EXPECT VFR CONDITIONS TONIGHT.  A
SURGE OF HIGH PRESSURE AT THE SURFACE WILL PUSH ACROSS EASTERN
COLORADO EARLY FRIDAY SHIFTING THE WINDS TO NORTHEASTERLY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ET/RJK
Hazardous weather outlook, Jun 26, 10:48 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1048 AM MDT THU JUN 26 2008

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1048 AM MDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
AND CONTINUE INTO THE EVENING HOURS OVER THE OUTLOOK AREA.  INITIAL
DEVELOPMENT WILL BE OVER THE MOUNTAINS WITH STORMS THEN MOVING
GENERALLY EASTWARD.  CONDITIONS ALOFT AND IN THE MOUNTAINS HAVE
CHANGED LITTLE FROM YESTERDAY.  HOWEVER...LOW LEVEL MOISTURE IS JUST
A BIT MORE PLENTIFUL ON THE PLAINS THAN WAS THE CASE YESTERDAY...
GIVING RISE TO A SLIGHTLY BETTER CHANCE OF SEEING SOME RAIN FROM THE
STORMS THERE.  THE MOISTURE IS MOST PLENTIFUL OVER THE FAR EASTERN
PLAINS AND IS PROBABLY SUFFICIENT ENOUGH TO KEEP AT LEAST A SMALL
THREAT OF A SEVERE STORM OR TWO ROUGHLY EAST OF A LINE FROM ABOUT
FORT MORGAN TO LIMON.  LARGE HAIL WOULD BE THE PRIMARY THREAT FROM
ANY SEVERE STORMS THAT HAPPEN TO DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS
FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ET/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:38 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver, Douglas, Jefferson37 min
Jun 26, 3:05 PM MDTSevere Thunderstorm WarningBOULincoln55 min
Jun 26, 3:44 PM MDTTornado WarningBOUWashington46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.